December  2019, 39(12): 6865-6876. doi: 10.3934/dcds.2019235

Regularity results for the equation $ u_{11}u_{22} = 1 $

1. 

410C Rowland Hall, UC Irvine, Irvine, CA 92697-3875, USA

2. 

Department of Mathematics, Columbia University, 2990 Broadway, New York, NY 10027, USA

* Corresponding author: Ovidiu Savin

Received  July 2018 Revised  October 2018 Published  June 2019

Fund Project: C. Mooney was supported by NSF grant DMS-1501152 and ERC grant "Regularity and Stability in Partial Differential Equations" (RSPDE). O. Savin was supported by NSF grant DMS-1500438.

We study the equation $u_{11}u_{22} = 1$ in $\mathbb{R}^2$. Our results include an interior $C^2$ estimate, classical solvability of the Dirichlet problem, and the existence of non-quadratic entire solutions. We also construct global singular solutions to the analogous equation in higher dimensions. At the end we state some open questions.

Citation: Connor Mooney, Ovidiu Savin. Regularity results for the equation $ u_{11}u_{22} = 1 $. Discrete & Continuous Dynamical Systems, 2019, 39 (12) : 6865-6876. doi: 10.3934/dcds.2019235
References:
[1]

Z. Błocki, On the regularity of the complex Monge-Ampère operator, Complex Geometric Analysis in Pohang, 222 (1997), 181-189.  doi: 10.1090/conm/222/03161.  Google Scholar

[2]

L. Caffarelli and X. Cabré, Fully Nonlinear Elliptic Equations, Colloquium Publications, 43, American Mathematical Society, Providence, RI, 1995. doi: 10.1090/coll/043.  Google Scholar

[3]

L. CaffarelliL. Nirenberg and J. Spruck, The Dirichlet problem for nonlinear second-order elliptic equations. Ⅰ. Monge-Ampère equation, Comm. Pure Appl. Math., 37 (1984), 369-402.  doi: 10.1002/cpa.3160370306.  Google Scholar

[4]

L. CaffarelliL. Nirenberg and J. Spruck, The Dirichlet problem for nonlinear second-order elliptic equations. Ⅲ. Functions of the eigenvalues of the Hessian, Acta Math., 155 (1985), 261-301.  doi: 10.1007/BF02392544.  Google Scholar

[5]

D. Gilbarg and N. Trudinger, Elliptic Partial Differential Equations of Second Order, Springer-Verlag, Berlin-Heidelberg-New York-Tokyo, 1983. doi: 10.1007/978-3-642-61798-0.  Google Scholar

[6]

H. Ishii, On uniqueness and existence of viscosity solutions of fully nonlinear second-order elliptic PDE's, Comm. Pure Appl. Math., 42 (1989), 15-45.  doi: 10.1002/cpa.3160420103.  Google Scholar

[7]

P. L. Lions, Sur les équations de Monge-Ampère. Ⅰ, Manuscripta Math., 41 (1983), 1-43.  doi: 10.1007/BF01165928.  Google Scholar

[8]

A. Pogorelov, The regularity of the generalized solutions of the equation $\det\left(\frac{\partial^2 u}{\partial x_i\partial x_j}\right) = \varphi(x_1, x_2, ..., x_n) > 0$, Dokl. Akad. Nauk SSSR, 200 (1971), 534-537.   Google Scholar

show all references

References:
[1]

Z. Błocki, On the regularity of the complex Monge-Ampère operator, Complex Geometric Analysis in Pohang, 222 (1997), 181-189.  doi: 10.1090/conm/222/03161.  Google Scholar

[2]

L. Caffarelli and X. Cabré, Fully Nonlinear Elliptic Equations, Colloquium Publications, 43, American Mathematical Society, Providence, RI, 1995. doi: 10.1090/coll/043.  Google Scholar

[3]

L. CaffarelliL. Nirenberg and J. Spruck, The Dirichlet problem for nonlinear second-order elliptic equations. Ⅰ. Monge-Ampère equation, Comm. Pure Appl. Math., 37 (1984), 369-402.  doi: 10.1002/cpa.3160370306.  Google Scholar

[4]

L. CaffarelliL. Nirenberg and J. Spruck, The Dirichlet problem for nonlinear second-order elliptic equations. Ⅲ. Functions of the eigenvalues of the Hessian, Acta Math., 155 (1985), 261-301.  doi: 10.1007/BF02392544.  Google Scholar

[5]

D. Gilbarg and N. Trudinger, Elliptic Partial Differential Equations of Second Order, Springer-Verlag, Berlin-Heidelberg-New York-Tokyo, 1983. doi: 10.1007/978-3-642-61798-0.  Google Scholar

[6]

H. Ishii, On uniqueness and existence of viscosity solutions of fully nonlinear second-order elliptic PDE's, Comm. Pure Appl. Math., 42 (1989), 15-45.  doi: 10.1002/cpa.3160420103.  Google Scholar

[7]

P. L. Lions, Sur les équations de Monge-Ampère. Ⅰ, Manuscripta Math., 41 (1983), 1-43.  doi: 10.1007/BF01165928.  Google Scholar

[8]

A. Pogorelov, The regularity of the generalized solutions of the equation $\det\left(\frac{\partial^2 u}{\partial x_i\partial x_j}\right) = \varphi(x_1, x_2, ..., x_n) > 0$, Dokl. Akad. Nauk SSSR, 200 (1971), 534-537.   Google Scholar

[1]

Diego Maldonado. On interior $C^2$-estimates for the Monge-Ampère equation. Discrete & Continuous Dynamical Systems, 2018, 38 (3) : 1427-1440. doi: 10.3934/dcds.2018058

[2]

Imed Bachar, Habib Mâagli. Singular solutions of a nonlinear equation in a punctured domain of $\mathbb{R}^{2}$. Discrete & Continuous Dynamical Systems - S, 2019, 12 (2) : 171-188. doi: 10.3934/dcdss.2019012

[3]

Yongkuan Cheng, Yaotian Shen. Generalized quasilinear Schrödinger equations with concave functions $ l(s^2) $. Discrete & Continuous Dynamical Systems, 2019, 39 (3) : 1311-1343. doi: 10.3934/dcds.2019056

[4]

Genni Fragnelli, Jerome A. Goldstein, Rosa Maria Mininni, Silvia Romanelli. Operators of order 2$ n $ with interior degeneracy. Discrete & Continuous Dynamical Systems - S, 2020, 13 (12) : 3417-3426. doi: 10.3934/dcdss.2020128

[5]

Peng Mei, Zhan Zhou, Genghong Lin. Periodic and subharmonic solutions for a 2$n$th-order $\phi_c$-Laplacian difference equation containing both advances and retardations. Discrete & Continuous Dynamical Systems - S, 2019, 12 (7) : 2085-2095. doi: 10.3934/dcdss.2019134

[6]

Khalid Latrach, Hssaine Oummi, Ahmed Zeghal. Existence results for nonlinear mono-energetic singular transport equations: $ L^p $-spaces. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021028

[7]

Yi Peng, Jinbiao Wu. On the $ BMAP_1, BMAP_2/PH/g, c $ retrial queueing system. Journal of Industrial & Management Optimization, 2021, 17 (6) : 3373-3391. doi: 10.3934/jimo.2020124

[8]

Ivan Bailera, Joaquim Borges, Josep Rifà. On Hadamard full propelinear codes with associated group $ C_{2t}\times C_2 $. Advances in Mathematics of Communications, 2021, 15 (1) : 35-54. doi: 10.3934/amc.2020041

[9]

Yanheng Ding, Xiaojing Dong, Qi Guo. On multiplicity of semi-classical solutions to nonlinear Dirac equations of space-dimension $ n $. Discrete & Continuous Dynamical Systems, 2021, 41 (9) : 4105-4123. doi: 10.3934/dcds.2021030

[10]

Christian Aarset, Christian Pötzsche. Bifurcations in periodic integrodifference equations in $ C(\Omega) $ Ⅱ: Discrete torus bifurcations. Communications on Pure & Applied Analysis, 2020, 19 (4) : 1847-1874. doi: 10.3934/cpaa.2020081

[11]

Christian Aarset, Christian Pötzsche. Bifurcations in periodic integrodifference equations in $ C(\Omega) $ I: Analytical results and applications. Discrete & Continuous Dynamical Systems - B, 2021, 26 (1) : 1-60. doi: 10.3934/dcdsb.2020231

[12]

Changguang Dong, Adam Kanigowski. Rigidity of a class of smooth singular flows on $ \mathbb{T}^2 $. Journal of Modern Dynamics, 2020, 16: 37-57. doi: 10.3934/jmd.2020002

[13]

Mathew Gluck. Classification of solutions to a system of $ n^{\rm th} $ order equations on $ \mathbb R^n $. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5413-5436. doi: 10.3934/cpaa.2020246

[14]

Mokhtar Bouloudene, Manar A. Alqudah, Fahd Jarad, Yassine Adjabi, Thabet Abdeljawad. Nonlinear singular $ p $ -Laplacian boundary value problems in the frame of conformable derivative. Discrete & Continuous Dynamical Systems - S, 2021, 14 (10) : 3497-3528. doi: 10.3934/dcdss.2020442

[15]

Xiaopeng Zhao. Space-time decay estimates of solutions to liquid crystal system in $\mathbb{R}^3$. Communications on Pure & Applied Analysis, 2019, 18 (1) : 1-13. doi: 10.3934/cpaa.2019001

[16]

Yusuke Ishigaki. On $ L^1 $ estimates of solutions of compressible viscoelastic system. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021174

[17]

Linlin Fu, Jiahao Xu. A new proof of continuity of Lyapunov exponents for a class of $ C^2 $ quasiperiodic Schrödinger cocycles without LDT. Discrete & Continuous Dynamical Systems, 2019, 39 (5) : 2915-2931. doi: 10.3934/dcds.2019121

[18]

Yu-Zhao Wang. $ \mathcal{W}$-Entropy formulae and differential Harnack estimates for porous medium equations on Riemannian manifolds. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2441-2454. doi: 10.3934/cpaa.2018116

[19]

Phuong Le. Symmetry of singular solutions for a weighted Choquard equation involving the fractional $ p $-Laplacian. Communications on Pure & Applied Analysis, 2020, 19 (1) : 527-539. doi: 10.3934/cpaa.2020026

[20]

K. D. Chu, D. D. Hai. Positive solutions for the one-dimensional singular superlinear $ p $-Laplacian problem. Communications on Pure & Applied Analysis, 2020, 19 (1) : 241-252. doi: 10.3934/cpaa.2020013

2020 Impact Factor: 1.392

Metrics

  • PDF downloads (288)
  • HTML views (312)
  • Cited by (0)

Other articles
by authors

[Back to Top]